MAUDE Adverse Event Report: COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G19110
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation: purchaser.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It has been reported, during a ureteroscopy using a ncircle delta wire tipless stone extractor to attempt to remove a stone, the physician could not get the basket to close properly.The physician then opened a second device from the same lot number.Prior to using the second ncircle delta wire tipless stone extractor on the patient, the physician tested the extractor and discovered that it also did not close properly.A third ncircle delta wire tipless stone extractor device was used to complete the procedure.The third device was from a different lot number than the first two devices.No adverse events have been reported as a result of the alleged malfunction.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.Two devices were returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device a was returned with the handle in the open position and the basket formation in the partially open position.The width of the partially open basket formation measured 5 mm and the length measured 1 cm.The mlla (male luer lock adapter) was loose, and the collet knob was tight.It was noted that the support sheath was bowed and there were kinks in the sheath 24.3 cm, 33 cm, and 106 m from the distal tip.The support sheath and basket sheath were still attached, and the basket formation could be manually activated but the knot would not retract into the basket sheath.Functional testing determined that the handle actuates the basket formation to the open position but only closes it partially.The basket does not close completely with 3 mm of basket formation extending from the basket sheath.Inspection of the returned device b was returned with the handle in the closed position and the basket formation in the closed position with 7 mm extending from the distal tip of the basket sheath.The mlla was loose and the collet knob was tight.Visual exam notes that the supports sheath is bowed and there are kinks in the basket sheath at 1.5 cm, 5.7 cm, 8.5 cm, 30 cm, 37.5 cm, 42 cm, 43.5 cm, 44 cm, 54 cm, 61 cm, 65.6 cm, 68.8 cm, 76 cm, 93 cm, and 105.5 cm from the distal tip.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.Two complaint devices were returned: one used and one that was not used.Both devices were found to have baskets that would not fully close.Both devices were found to have multiple kinks in the basket sheath.The observed sheath damage was preventing the baskets from fully closing.All devices are inspected for damage and functionality during manufacturing and quality control checks.The cause for the damaged sheaths could not be conclusively determined, but it is possible that the devices suffered handling damage during unpacking / use.Most probable cause cannot be determined at this time.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8911929
Report Number1820334-2019-02050
Device Sequence Number1504551
Product Code FFL
UDI-Device Identifier00827002191105
UDI-Public(01)00827002191105(17)220522(10)9759374
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2022
Device Model NumberG19110
Device Catalogue NumberNTSED-024115-UDH
Device Lot Number9759374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STORZ SEMI RIGID SCOPE